Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 49209

Case report
Table of Contents - Year : 2016 | Month : October | Volume : 10 | Issue : 10 | Page : OD03 - OD05

Isoniazid Induced Lupus Presenting as Oral Mucosal Ulcers with Pancytopenia OD03-OD05

RIA SHAH, PADMARAJ ANKALE, KANISHK SINHA, APARNA IYER, T.K JAYALAKSHMI

Correspondence
Dr. Ria Shah,
52/53/2 Samrat Ashok Society, R.R. Thakkar Marg, Malabar Hill, Mumbai- 400006, Maharashtra, India.
E-mail: drria.s21@gmail.com

Drug Induced Lupus Erythematous (DILE) is a rare adverse reaction to a large variety of drugs including Isoniazid (INH), with features resembling idiopathic Systemic Lupus Erythematosus (SLE). Diagnosis require identification of a temporal relationship between drug administered and symptom. It is an idiosyncratic reaction, with no pre-existing lupus. Our case highlights a rare presentation of isoniazid induced lupus with profound pancytopenia and mucosal ulcers, thus posing a diagnostic challenge. The patient was on multidrug treatment for pulmonary and knee joint tuberculosis. DILE was diagnosed on basis of strongly positive Anti Nuclear Antibodies (ANA), anti ds DNA and antihistone antibodies with clinical response to cessation of INH.